Hail, Price
- When
- June 20, 1:51 PM CST
- Where
- Price County, Phillips
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.680, -90.400
A cold front and area of low pressure set off severe thunderstorms on the afternoon of June 20th across portions of northwest Wisconsin. The storms mainly produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A cold front and area of low pressure set off severe thunderstorms on the afternoon of June 20th across portions of northwest Wisconsin. The storms mainly produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 20, 2:13 AM CST, 11 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 313 AM CDT WED JUN 20 2007 .DISCUSSION... LRG SFC HIGH OVR MID MS VLY PROGGED TO CONTINUE GIVING WAY TO A CFNT IN CN WHICH WILL SETTLE SEWD TDA AND THU. CURRENT RADAR/ SATL IMGRY SHOWS A SML CLUSTER OF TSTMS ALG CN BORDER MOVG RAPIDLY SEWD ASSOC WITH A COMPACT VORT MAX EMBEDDED IN NWLY FLO ALOFT. AT THE CURRENT SPEED...THESE STORMS MAY BE OUT OF OUR CWA BY 09Z OR 10Z. AMS OVR OUR CWA WILL NOT BE PARTICULARLY MOIST OR UNSTABLE TDA...BUT WRN PORTION OF THE FNT WILL STALL OUT OVR SRN MN/SRN WI TNGT AND PROVIDE A FOCUS FOR TSTM ACTIVITY. THIS AREA HAS BEEN TARGETED FOR A SLGT RISK OF SVR THRU FRI. SEE CURRENT SWODY1/2/3 FOR DETAILS. KEPT LOW POPS IN OUR ERN CWA FOR THIS AFTN...BUT AFT THAT...BELIEVE MOST CONVECTIVE ACTIVITY WILL BE TO OUR S AS A A S/WV ALOFT INTERACTS WITH THE STNRY FNT. A SECOND S/WV MAY PRODUCE ISOLD TSTMS FRI/FRI NGT...HENCE THE 20 POPS FOR THAT PD. NEXT BEST CHC OF STORMS WILL COME LATE IN THE WEEKEND AS UPR LVL FLOW TURNS TO THE SW...GENERATING A STRONG SFC LOW SYSTEM OVR THE HIGH PLAINS...WITH WAA/ISENT LIFT INTO THE WRN GRT LKS. EVEN THIS IS SOMEWHAT UNCERTAIN ATTM AS THE ENTIRE UPR MIDWEST WILL BE STRONGLY CAPPED. LOLVL MOIST AXIS MAY ALSO BE W OF OUR AREA. && .AVIATION... FAST MOVING SHORTWAVE WITH NARROW BAND OF RW/TRW WILL REDUCE CEILINGS/VIS. WILL COVER IN TEMPO GROUP THROUGH EARLY MORNING. A DECOUPLED BDRY LYR WILL CONTINUE THROUGH EARLY MORNING OVER ERN/SRN TERMINALS SO WILL INCLUDE LLWS. CURRENT DLH VAD INDICATING 23025KTS...AND BUFKIT PROFILES INCREASE THROUGH TO 23035KTS NEXT SEVERAL HOURS.OTHERWISE MOST TERMINALS WILL HAVE CAVOK. && POINT TEMPS/POPS... DLH 78 50 74 53 / 20 10 10 10 INL 74 48 77 52 / 20 10 10 10 BRD 80 56 81 58 / 10 10 10 10 HYR 80 48 79 52 / 30 10 10 10 ASX 76 49 76 51 / 30 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 04/CANNON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 358 AM CDT WED JUN 20 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 358 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEASTERN MINNESOTA THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWESTERN WISCONSIN TODAY. AN ISOLATED STORM MAY BECOME SEVERE THIS AFTERNOON OVER NORTHWESTERN WISCONSIN...WITH THE MAJOR HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FOR MOST OF THE AREA ON FRIDAY AND AGAIN FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON FOR NORTHWESTERN WISCONSIN. 04
The Duluth radar (KDLH), 189 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43173, 43174, 43175, 43176, 43177, 43178, 43179, 43180.